Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 1, 2003, 9:29 AM EST for Clay County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2003, 9:29 AM EST (14:29 UTC)
- Expired
- Mar 1, 2003, 10:00 AM EST
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
487 WUUS52 KJAX 011429 SVRJAX FLC019-011500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EST SAT MAR 1 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 1000 AM EST * AT 928 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL NEAR PENNEY FARMS... OR ABOUT 12 MILES SOUTHWEST OF FRUIT COVE...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1000 AM EST... PENNEY FARMS AND ASBURY LAKE... GREEN COVE SPRINGS... HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE. PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE ADEQUATE PROTECTION FROM A SEVERE STORM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 2987 8159 2985 8179 3005 8184 3009 8169 $$ SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:00 AM EST, 29 minutes earlier.
Area forecast discussion, Mar 1, 9:00 AM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EST SAT MAR 1 2003 JUST HAD A REPORT OF SOFTBALL SIZED HAIL IN HAMPTON...BRADFORD COUNTY WITH SUPERCELL ENTERING CLAY COUNTY. WINDSHIELDS AND WINDOWS HAVE BEEN KNOCKED OUT ALONG ITS PATH. ENOUGH SAID...BUSY AS ALL HECK. NO CHANGES TO FORECASTS AT THIS TIME. .JAX... FL...NONE. GA...NONE. SANDRIK
Hazardous weather outlook, Mar 1, 5:15 AM EST, 4 hours 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA TODAY AND TONIGHT. STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY STRONG GUSTY WINDS. RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Mar 1, 6:24 AM EST, 3 hours 5 minutes before
FLZ036-011200- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY THROUGH 700 AM EST... AT 624 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF NEWBERRY...OR ABOUT 11 MILES EAST OF TRENTON...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER... ALACHUA...LA CROSSE...GAINESVILLE...ROCHELLE AND GAINESVILLE AIRPORT THROUGH 700 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
Special weather statement, Mar 1, 6:40 AM EST, 2 hours 49 minutes before
FLZ033-011215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 640 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT ST. JOHNS COUNTY THROUGH 715 AM EST... AT 640 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF HASTINGS...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...BAKERSVILLE...ELKTON...DUPONT CENTER...ST. AUGUSTINE SOUTH AND ST. AUGUSTINE THROUGH 715 AM EST. SMALL HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM... AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
Special weather statement, Mar 1, 6:49 AM EST, 2 hours 40 minutes before
FLZ038-011215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FLAGLER COUNTY THROUGH 715 AM EST... AT 649 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF PALM COAST...OR ABOUT 7 MILES NORTH OF ANDALUSIA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST THROUGH 715 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
Special weather statement, Mar 1, 7:21 AM EST, 2 hours 8 minutes before
FLZ035-011300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORM MOVING THROUGH GILCHRIST COUNTY... AT 721 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF TRENTON...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON AND BELL THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
Special weather statement, Mar 1, 7:25 AM EST, 2 hours 4 minutes before
FLZ031-032-011315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND WESTERN CLAY COUNTIES THROUGH 815 AM... AT 725 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAMPTON...OR ABOUT 11 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAMPTON...STARKE... LAWTEY...KINGSLEY AND MIDDLEBURG THROUGH 815 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
Special weather statement, Mar 1, 9:22 AM EST, 7 minutes before
FLZ020-021-011500- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE AND HAMILTON COUNTIES THROUGH 10 AM EST... AT 922 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MUCH OF SUWANNEE AND HAMILTON COUNTIES. MOVEMENT WAS NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1000 AM EST INCLUDE...WELLBORN...LIVE OAK...HOUSTON... CROSSROADS...SUWANNEE SPRINGS AND JASPER. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:04 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 41 min |
| Mar 1, 6:49 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Mar 1, 7:32 AM EST | Severe Thunderstorm Warning | JAX | Gilchrist | 43 min |
| Mar 1, 7:51 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 39 min |
| Mar 1, 7:57 AM EST | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| Mar 1, 8:11 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 49 min |
| Mar 1, 8:26 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 34 min |
| Mar 1, 8:29 AM EST | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 46 min |
| Mar 1, 8:47 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 43 min |
| Mar 1, 8:53 AM EST | Severe Thunderstorm Warning | JAX | Clay | 37 min |
| Mar 1, 8:58 AM EST | Special Marine Warning | JAX | 62 min | |
| Mar 1, 9:07 AM EST | Special Marine Warning | JAX | 53 min | |
| Mar 1, 9:37 AM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 53 min |
| Mar 1, 10:17 AM EST | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Mar 1, 10:18 AM EST | Special Marine Warning | JAX | 117 min | |
| Mar 1, 11:58 AM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 1, 12:41 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 49 min |
| Mar 1, 3:38 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 52 min |
| Mar 1, 3:51 PM EST | Special Marine Warning | JAX | 54 min | |
| Mar 1, 6:53 PM EST | Special Marine Warning | JAX | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.